Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
267 Posts
Discussion Starter · #1 ·
I've read on here that some people have lost weight from celexa, my doctor told me the side effects of the drug, which is nausea and weight gain. Does Celexa have a side effect of both weight loss/gain? I weigh 107 now, and was looking forward to the weight gain. Thanks!
 

·
Registered
Joined
·
1,994 Posts
I take Celexa as well. One of the nice things about Celexa (for me) is that it is one of the few antidepressants that DON'T make you gain weight. I lost about 17 lbs actually. I don't know how much was the drug itself, or me feeling happier and thus doing more activity, and not eating as much. (eating to compensate for not being happy)When I first went on Celexa I did have the nausea, spins etc. Felt like I had the flu. After that though it was fine...the hardest part is finding the "right" dosage and going from there. I was GREAT for about 4 weeks and then we tried to decrease the dosage and I fell FAST! Right back to square one. It's harder too when you have thyroid problems, like I do.Try to eat smaller meals all day rather than large ones to help the nausea. Also I found taking the Celexa with food helped me; even if it was just peaches when I felt ill.Good luck to you.
 
G

·
I was on Clexa for 4 months and did not gain or lose weight. I went off because I got pregnant and am very happy to be free of the drug. If it is helping you that's great. Just a warning about the withdrawal symptoms if you stop taking it for any reason. I went cold turkey, and they were pretty severe for 2 weeks- dizziness and nausea. Good Luck.
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top